Alert archive / California / Frost Advisories in 2022
Frost Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 31, 2022, 2:03 PM PDT for Humboldt County, Mendocino County, California. It took effect at Apr 1, 2022, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2022, 2:03 PM PDT (21:03 UTC)
- In effect from
- Apr 1, 2022, 1:00 AM PDT
- Expired
- Apr 1, 2022, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651 WWUS76 KEKA 312103 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA Issued by National Weather Service Medford OR 203 PM PDT Thu Mar 31 2022 CAZ106-110-111-011600- /O.NEW.KEKA.FR.Y.0012.220401T0800Z-220401T1600Z/ Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 203 PM PDT Thu Mar 31 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Valleys in interior Humboldt and Mendocino Counties. This includes areas like Laytonville, Covelo, Potter Valley, and the outskirts of Bridgeville and Dinsmore. * WHEN...From 1 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold such as covering them, or bringing them into a warmer place. && $$
2 follow-up statements
025 WWUS76 KEKA 010500 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1000 PM PDT Thu Mar 31 2022 CAZ106-110-111-011600- /O.CON.KEKA.FR.Y.0012.220401T0800Z-220401T1600Z/ Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 1000 PM PDT Thu Mar 31 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior and Southern Humboldt Interior Counties. * WHEN...From 1 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
751 WWUS76 KEKA 011534 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 834 AM PDT Fri Apr 1 2022 CAZ106-110-111-011645- /O.EXP.KEKA.FR.Y.0012.000000T0000Z-220401T1600Z/ Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 834 AM PDT Fri Apr 1 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 31, 5:13 AM PDT, 8 hours 50 minutes earlier.
Area forecast discussion, Mar 31, 5:13 AM PDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
513 AM PDT Thu Mar 31 2022
.SYNOPSIS...Areas of clouds this morning will give way to mostly
sunny and brisk conditions this afternoon, as Pacific high
pressure continues to build in. Some inland valleys will be frosty
the next couple of mornings, followed by more breezy and sunny
afternoon. Inland high temperatures will warm through Saturday.
The next shot at rain is expected late Sunday and Monday.
&&
.DISCUSSION...Skies across northwest California this morning
feature patches of low clouds, mainly around inland Humboldt
County and portions of western Trinity, while a passing shortwave
embedded in northwest flow aloft is supporting a scattered or
broken veil of high cloudiness. All this cloud cover should clear
out for the most part by midday, with widespread sunshine and
inland valley high temps trending several degrees warmer than
yesterday. Surface high pressure building in from the northeast
Pacific will keep a rather strong northerly pressure gradient over
the coastal waters of northern California the next few days,
shifting onshore each afternoon. That will drive brisk northerly
and onshore winds across the coastal plain and up the river
valleys, similar to what was experienced on Wednesday afternoon.
For the most part, these winds will repeat each afternoon through
Saturday, and will be strongest at the coastal headlands, where
gusts over 30 mph will be common. The repeated onslaught of
northerly winds will tend to dry the boundary layer, limiting
valley fog for the next few mornings, and tending to promote
better radiational cooling conditions for the next couple nights.
Temperatures made it into the mid 30s in some of the usual chilly
sheltered valley spots of the Mendocino interior this morning, and
that will probably be even more likely the next couple of
mornings as a result of the drier air, despite warming afternoon
temperatures through Saturday. Additional Frost Advisories will
likely need to be issued, and as the growing season begins for
interior Humboldt on April 1st, those zones may need to be
included.
Otherwise, with upper ridging building eastward from the Pacific
across the West Coast through Saturday, we will see continued dry
and stable atmospheric conditions. That will also support interior
valley high temperatures rising into the 70s, and perhaps even
touching 80 in the warmest spots on Saturday. Some marine layer
stratus may attempt to return to parts of the coast by Saturday,
otherwise expect sunshine until more widespread clouds come in
ahead of the next storm system approaching Sunday. The latest
model guidance suggest most of Sunday should be dry, and have come
into better agreement for amounts in the general range of a
quarter inch to an inch from Cape Mendocino to the Oregon border.
Most of that should be expected Sunday night into Monday. Areas
south of Humboldt County will probably see minimal rainfall from
this system, and another extended stretch of mainly dry weather
is likely from Tuesday through the end of next week. /AAD
&&
.AVIATION...VFR conditions is expected across Northwest California
today. Although, MVFR visibility reduction in haze will be likely to
continue at KCEC. Brisk N-NW winds at 10-20 knots, accompanied by
occasional gusty winds up to 40 knots is forecast along the coastal
airports this afternoon and evening as the pressure gradient
increase, with the strongest gusts at KCEC. Lighter winds are
expected at UKI, with occasional gusts up to 20 knots. Winds are
expected to ease tonight into Friday morning.
&&
.MARINE...Northerly winds will pick up today as the pressure
gradient increase. Gale force gusts and steep, and hazardous seas
continues across the waters through Friday. Gale Warnings remain in
effect for the outer waters and southern inner waters, while
Hazardous Seas Warning remain in effect for the northern inner
waters. Gale force gusts up to 40 knots is expected downwind Pt St
George this afternoon and evening.
Winds will diminish on Friday as another weak frontal system
approaches and passes by to our north...although gale force gusts
will persist over the southern outer waters through Saturday.
Otherwise, gusty north winds will continue through Saturday,
followed by significantly weaker winds on Sunday. In addition, very
steep wind-driven seas will persist through Friday, mainly South of
Cape Mendocino. Thereafter, seas will remain primarily dominated by
the local northerly winds. A mid-period NW swells builds on
Saturday. A forerunner NW swell trains will traverse the area
through much of the next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 9 AM PDT this morning for CAZ110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 11 PM PDT this evening for
PZZ450.
Gale Warning until 3 AM PDT Friday for PZZ470.
Gale Warning until 9 PM PDT this evening for PZZ455.
Gale Warning until 9 AM PDT Friday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 31, 8:06 AM PDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 806 AM PDT Thu Mar 31 2022 CAZ101>115-011515- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 806 AM PDT Thu Mar 31 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.